MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE NA-U200H

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE NA-U200H
Model Number NA-U200H-8019
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Peritonitis (2252); Unspecified Gastrointestinal Problem (4491); Unspecified Hepatic or Biliary Problem (4493)
Date of Event 07/09/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed a literature titled "eus-guided hepaticoenterostomy with using a dedicated plastic stent for the benign pancreaticobiliary diseases: a single-center study of a large case series".Literature summary: the aim of the present study was to evaluate the usability of dedicated plastic stents for eus-hes in patients with benign pancreaticobiliary diseases.The overall technical success rate of eus-hes was 92.9% (53/57).Among the 4 cases of technical failure of plastic stent placement, a sems was placed in 1; percutaneous transhepatic biliary drainage was performed in 1; eus-hes was reperformed 1 week later in 1; and observational management was selected in 1 patient.Adverse events associated with the procedure were seen in 15.7% (9/57) of the patients, namely, biliary peritonitis in 4, bleeding in 2, cholecystitis in 2, and pneumoperitoneum in 1 patient.Except for 1 patient who required blood transfusion owing to bleeding and 1 patient with cholecystitis who required percutaneous transhepatic gallbladder drainage, the other 7 patients were treated by conservative therapy.One patient with clinical failure required additional insertion of a nasobiliary drainage tube owing to the recurrence of cholangitis, which was placed alongside the plastic stent on the postprocedure day 11.Moderate aes were seen in 15.8% (9/57) of the patients, which included bleeding in 2, peritonitis owing to bile juice leakage in 4, cholecystitis in 2, and pneumoperitoneum in one patient.A 19g needle was used in both two patients in whom bleeding occurred, and one patient required a blood transfusion.This patient had been bleeding tendency owing to coagulopathy resulting from liver failure.Vitamin k2 was administered before the eus-hes to prevent bleeding.However, owing to the stiff liver wall, this patient was required to use the multiple tract dilation, including cautery dilator.This patient vomited fresh blood and was in hypovolemic shock 6 h after the procedure, with a decrease of hemoglobin level from 10.9 to 7.8 g/dl; however, he responded to normal saline infusion and blood transfusion.The cause of the bleeding was thought to be a burn effect of cautery dilator.A nasogastric tube was placed to monitor the bleeding, and spontaneous hemostasis was achieved without the need for endoscopic procedures.In other patients in whom bleeding occurred during the procedure, immediately, after puncture with a 19g needle, eus doppler mode displayed bleeding on the surface of the liver, and the procedure was withdrawn.The reason for the bleeding was thought to be puncture of a blood vessel by the 19g needle.However, there were no change in vital signs nor hematemesis, and eus-hes was successfully performed 1 week later.One patient with cholecystitis required percutaneous drainage 2 days after the procedure.The other seven patients were treated by conservative therapy, including antibiotics.There were no intervention-associated deaths.The results demonstrated that for patients with benign pancreaticobiliary diseases in whom conventional ercp was unsuccessful, eus-hes using a dedicated plastic stent was safe and feasible.Type of adverse events/number of patients: eus-hgs, peritonitis (bile juice leakage) - 4 patients, bleeding - 2 patients, cholecystitis - 2 patients, pneumoperitoneum - 1 patient, cholangitis - 1 patient.This article includes 6 reports as follows: (b)(6) all ae, na-u200h-8019.(b)(6) all ae, gf-uct260.(b)(6) patient 2 with cholecystitis, na-u200h-8019.(b)(6) patient 2 with cholecystitis, gf-uct260.(b)(6) patient 3 with bleeding, na-u200h-8019.(b)(6) patient 3 with bleeding, gf-uct260.This report is 3 of 6 for (b)(6) patient 2 with cholecystitis, na-u200h-8019.
 
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Additional information received from the author: in the medical opinion of the author, the olympus devices did not cause or contribute to the adverse events described in this literature.The author stated there was no olympus device malfunction.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information from the legal manufacturer's final investigation and author.New information was added to the following fields: b5, h6, h10.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE NA-U200H
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14757121
Report Number8010047-2022-10450
Device Sequence Number14958045
Product Code FCG
UDI-Device Identifier04953170380402
UDI-Public04953170380402
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151738
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNA-U200H-8019
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2022
Supplement Date Received by Manufacturer06/21/2022
Initial Report FDA Received Date06/21/2022
Supplement Report FDA Received Date07/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MULTIPLE NON-OLYMPUS DEVICES.; UNK: GF-UCT260, G-260-2545A.
Outcome Attributed to Adverse Event Other;
Patient Age87 YR
Patient SexMale